Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 260, NWS Tulsa, OK

July 30, 2015Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2015, 4:10 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 4:10 PM CDT (21:10 UTC)
Expired
Jul 30, 2015, 4:33 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK

The radar

The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2232 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS54 KTSA 302110
SVRTSA
OKC001-021-302145-
/O.NEW.KTSA.SV.W.0260.150730T2110Z-150730T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 445 PM CDT

* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  BUNCH...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STILWELL...COOKSON...ADAIR STATE PARK...CHEROKEE LANDING STATE
  PARK...BUNCH AND MARYETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3581 9496 3589 9477 3579 9450 3564 9448
      3564 9491
TIME...MOT...LOC 2109Z 304DEG 21KT 3577 9479 

HAIL...0.88IN
WIND...60MPH
 
$$

LACY
2 follow-up statements
439 
WWUS54 KTSA 302123
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT THU JUL 30 2015

OKC001-021-302145-
/O.CON.KTSA.SV.W.0260.000000T0000Z-150730T2145Z/
CHEROKEE OK-ADAIR OK-
423 PM CDT THU JUL 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CHEROKEE AND SOUTHERN ADAIR COUNTIES...

AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUNCH...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUNCH.

THE STORM IS ON A WEAKENING TREND AND IF THIS CONTINUES THE WARNING 
WILL BE CANCELLED EARLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3577 9489 3583 9478 3575 9463 3564 9448
      3564 9491
TIME...MOT...LOC 2122Z 327DEG 22KT 3567 9478 

HAIL...<.75IN
WIND...60MPH
 
$$

LACY
997 
WWUS54 KTSA 302133
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT THU JUL 30 2015

OKC001-021-302142-
/O.CAN.KTSA.SV.W.0260.000000T0000Z-150730T2145Z/
CHEROKEE OK-ADAIR OK-
433 PM CDT THU JUL 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE AND
SOUTHERN ADAIR COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3577 9489 3583 9478 3575 9463 3564 9448
      3564 9491
TIME...MOT...LOC 2131Z 304DEG 21KT 3563 9472 

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:30 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 30, 3:30 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT THU JUL 30 2015

.DISCUSSION...
COMPOSITE FRONTAL / OUTFLOW BOUNDARY WILL SLOWLY PUSH SOUTHWARD
OVERNIGHT. ONGOING CONVECTION WILL BE MAINTAINED THROUGH EARLY
EVENING BEFORE BOUNDARY LAYER STABILIZES SUFFICIENTLY WITH LOCAL
GUSTY WINDS POSSIBLE. ADDITIONAL CONVECTION IS LIKELY TO DEVELOP
NORTH OF THE SFC BOUNDARY LATE TONIGHT AND PERSIST ACROSS PORTIONS
OF THE AREA INTO FRIDAY AFTERNOON. THE RENEWED AFTERNOON
CONVECTION ON FRIDAY WILL LIKELY FOCUS WEST AND SOUTH OF THE
FORECAST AREA NEARER THE EVENTUAL SFC BOUNDARY LOCATION. THE
BOUNDARY LOOKS TO BECOME MORE NORTH SOUTH ORIENTED BY SATURDAY
WITH THE PRIMARY CONVECTIVE ZONE EXPECTED TO SET UP WEST OF THE
FORECAST AREA WITH NOTICEABLY DRIER AIR SPREADING INTO WESTERN AR.
TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR A FEW DAYS ESPECIALLY
OVERNIGHT LOWS WITHIN THE DRIER DEWPOINT AIR.

THE BOUNDARY DOES LOSE DEFINITION LATE IN THE WEEKEND INTO EARLY
NEXT WEEK WHILE UPPER RIDGING AMPLIFIES OVER THE WESTERN STATES.
THE LATEST DATA IS IN BETTER AGREEMENT ON THE EXTENDED PATTERN
WITH A MORE AMPLIFIED FLOW EXPECTED TO DEVELOP AND KEEPING THE
FORECAST AREA ON THE PERIPHERY OF THE UPPER RIDGE. THIS WILL LEAD
TO A MORE UNSETTLED PERIOD WITH HIGHER CHANCES OF FRONTAL
BOUNDARIES EFFECTING THE REGION AND ASSOCIATED PRECIP CHANCES.
TEMPS WILL ALSO TREND NEAR SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  71  92 /  20  30  10  10
FSM   72  93  70  95 /  20  10   0  10
MLC   72  91  69  92 /  30  30   0  10
BVO   69  91  67  91 /  20  30  10  10
FYV   66  88  65  90 /  20  10   0  10
BYV   66  91  66  91 /  20  10   0  10
MKO   72  88  69  92 /  30  20   0  10
MIO   69  91  68  92 /  20  10   0  10
F10   72  89  71  90 /  30  30   0  10
HHW   73  94  70  95 /  30  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jul 30, 12:54 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT THU JUL 30 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT THU JUL 30 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
TEMPERATURES IN THE MID 90S TO NEAR 100 COMBINED WITH HIGH
HUMIDITY WILL RESULT IN MAXIMUM HEAT INDEX VALUES FROM 102 TO 106
THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT A
PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY AND
TONIGHT DUE TO THE PROXIMITY OF A WEAK COLD FRONT. A LIMITED
THREAT OF SEVERE WEATHER WILL EXIST THIS AFTERNOON AND EVENING
WHEN THE ATMOSPHERE IS MOST UNSTABLE. DAMAGING WIND GUSTS WILL BE
THE MOST LIKELY SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY INTO FRIDAY
EVENING AS THE WEAK FRONTAL BOUNDARY REMAINS OVER THE REGION.
SEVERE WEATHER POTENTIAL IS VERY LOW WITH ANY ACTIVITY THAT
OCCURS.

THE HIGH PRESSURE SYSTEM THAT HAS SUPPORTED THE RECENT HOT WEATHER
WILL DRIFT WEST TODAY AND FRIDAY. THE UNSEASONABLY HOT WEATHER WILL
MODERATE SOME THROUGH FRIDAY AS A RESULT. HEAT WILL BEGIN TO INCREASE
AGAIN THIS WEEKEND WITH MOST LOCATIONS SEEING TEMPERATURES RETURNING
TO NEAR OR ABOVE SEASONAL AVERAGES BY MONDAY...CONTINUING INTO THE
MIDDLE OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 30, 3:01 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     WAGONER                 35.96N 95.37W
07/30/2015                   WAGONER            OK   STORM CHASER

            LARGE LIMB BROKEN OFF A TREE IN WAGONER. RELAYED BY
            BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.

&&

KAH
Special weather statement, Jul 30, 3:10 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU JUL 30 2015

OKZ076-302045-
LE FLORE OK-
310 PM CDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY
UNTIL 345 PM CDT...

AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF HEAVENER...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEAVENER...HEAVENER RUNESTONE STATE PARK AND HODGEN.

LAT...LON 3476 9470 3491 9466 3499 9445 3467 9446
TIME...MOT...LOC 2009Z 262DEG 7KT 3483 9457

LACY
Special weather statement, Jul 30, 3:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT THU JUL 30 2015

OKZ049-076-302045-
PUSHMATAHA OK-LE FLORE OK-
322 PM CDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 345 PM CDT...

AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITESBORO...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBION...MUSE...WHITESBORO AND KIAMICHI.

LAT...LON 3448 9514 3464 9522 3468 9514 3468 9506
      3472 9506 3481 9490 3468 9471
TIME...MOT...LOC 2022Z 319DEG 12KT 3470 9493

LACY
Special weather statement, Jul 30, 3:24 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT THU JUL 30 2015

OKZ066-071-302100-
MCINTOSH OK-OKMULGEE OK-
324 PM CDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKMULGEE AND WEST
CENTRAL MCINTOSH COUNTIES UNTIL 400 PM CDT...

AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF HENRYETTA...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENRYETTA...DEWAR...RAIFORD AND VERNON.

LAT...LON 3550 9591 3533 9568 3518 9594 3524 9598
      3537 9598 3538 9603 3539 9603
TIME...MOT...LOC 2024Z 319DEG 12KT 3539 9594

LACY
Special weather statement, Jul 30, 3:35 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT THU JUL 30 2015

OKZ069-072-302100-
ADAIR OK-SEQUOYAH OK-
335 PM CDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND
SOUTHERN ADAIR COUNTIES UNTIL 400 PM CDT...

AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF BUNCH...MOVING SOUTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUNCH.

LAT...LON 3578 9478 3576 9452 3555 9450 3558 9481
TIME...MOT...LOC 2034Z 009DEG 9KT 3571 9465

LACY
Special weather statement, Jul 30, 3:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT THU JUL 30 2015

OKZ071-073-302145-
PITTSBURG OK-MCINTOSH OK-
356 PM CDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG AND
SOUTHWESTERN MCINTOSH COUNTIES UNTIL 445 PM CDT...

AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HANNA...MOVING SOUTH AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...HANNA...RAIFORD...SCIPIO AND VERNON.

LAT...LON 3512 9601 3515 9601 3515 9598 3528 9598
      3531 9581 3502 9562 3496 9600 3512 9602
TIME...MOT...LOC 2056Z 347DEG 17KT 3522 9590

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:15 PM CDTSpecial Weather StatementTSATulsa30 min
Jul 30, 2:00 PM CDTSpecial Weather StatementTSAWagoner30 min
Jul 30, 2:03 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner27 min
Jul 30, 2:08 PM CDTSpecial Weather StatementTSAPushmataha37 min
Jul 30, 2:18 PM CDTSpecial Weather StatementTSAOkfuskee27 min
Jul 30, 2:23 PM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Jul 30, 2:26 PM CDTSevere Thunderstorm WarningTSAWagoner34 min
Jul 30, 2:45 PM CDTSpecial Weather StatementTSAAdair30 min
Jul 30, 2:55 PM CDTSpecial Weather StatementTSACherokee50 min
Jul 30, 3:03 PM CDTAreal Flood AdvisoryTSAWagoner3 hr
Jul 30, 3:10 PM CDTSpecial Weather StatementTSALeFlore35 min
Jul 30, 3:22 PM CDTSpecial Weather StatementTSALeFlore23 min
Jul 30, 3:24 PM CDTSpecial Weather StatementTSAMcIntosh36 min
Jul 30, 3:35 PM CDTSpecial Weather StatementTSASequoyah25 min
Jul 30, 3:44 PM CDTAreal Flood AdvisoryTSACherokee3 hr
Jul 30, 3:56 PM CDTSpecial Weather StatementTSAPittsburg49 min
Jul 30, 4:03 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jul 30, 4:20 PM CDTSpecial Weather StatementTSASequoyah40 min
Jul 30, 4:31 PM CDTSpecial Weather StatementTSAHaskell44 min
Jul 30, 4:41 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah49 min
Jul 30, 5:11 PM CDTSpecial Weather StatementTSALeFlore49 min
Jul 30, 5:21 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.